Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Delayed periods, abdominal pain, thick white discharge. Had protected sex, taken ECP. Pregnancy?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
Last month i had protected sex on 5th day of my periods used condom and took ECP(Ipill) within 4 hours. now my period is due for 2 weeks. i had a very stressful month due to family issues.. and i know that i didnt ovulate.. because i didnt get any pains last month. And to attend a family occasion i took period delaying pill. now its been 2 weeks and i didnt get my periods. But 2 days back i had severe abdominal pain and got thick white discharge. My bf is very sure that condom didnt break because he checked it right after sex.And i am quite confident that i am not pregnant too. this abdominal pain is similar to what i get every month while ovulating..
Now my doubt is . "Is there any way i can get pregnant even after having soo many protections and i had sex on 5th day of my period. which i know is an infertile time XXXXXXX Did my ovulation start just now..??I dunno what is happening to me. Please help.

I dont even have some pregnany symptoms like vomiting , nausea , tender breasts
Posted Wed, 5 Sep 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Sree Gouri SR 32 minutes later
Thanks for the query.

the points against pregnancy are,
-in case of regular periods it is very uncommon to have ovulation on 5th day of periods,
-as you took precautions like condom and emergency pill within 4 hours,
-as emergency pill can alter the menstrual cycle, as you took tablets for postponement and had episodes stress
any of these or all of them collectively may caused delayed periods by effecting the hormonal system.

so what you can do is just go for pregnancy test once which will clarify the doubt, then as you are having pain suggesting ovulation, wait for 2 more weeks by that time you will get periods usually, if not once consult gynecologist and undergo physical examination and ultrasound which will find out the cause for menstrual irregularity.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Delayed periods, abdominal pain, thick white discharge. Had protected sex, taken ECP. Pregnancy? 5 minutes later
Thank you for your answer doctor. But i have one more doubt .. does taking periods delaying pills when Ipill was taken will it affect my health?
Answered by Dr. Sree Gouri SR 3 hours later

emergency pill usually contain high doses of hormone estrogen and as you took it in the first half of the cycle there is possibility for preponement of periods, but before that happens you took pills containing progesterone for postponing the periods,
so because of these external supply of hormones the natural hormonal cycle might have become disturbed and led to delayed periods.
apart from leading to menstrual irregularity they can cause nausea, vomitings, pain abdomen, bloating sensation of the abdomen etc,
emergency pills should not be used frequently for more details regarding this you can see my article,

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor